Alert archive / Kansas / Flash Flood Warnings in 2015
Flash Flood Warning 17, NWS Dodge City, KS
NWS Dodge City, KS issued this flash flood warning at Jul 19, 2015, 9:35 PM CDT for Stanton County, Kansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2015, 9:35 PM CDT (02:35 UTC)
- Expired
- Jul 20, 2015, 12:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Flood severity
- None
County Stanton County, KS
The radar
The Dodge City radar (KDDC), 150 km from the middle of the area, began a volume at 02:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 2.6 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1093 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 2581 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.4
The text
As transmitted, in the capitals the NWS used until 2016.
208
WGUS53 KDDC 200235
FFWDDC
KSC187-200530-
/O.NEW.KDDC.FF.W.0017.150720T0235Z-150720T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
935 PM CDT SUN JUL 19 2015
THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN STANTON COUNTY IN SOUTHWESTERN KANSAS...
* UNTIL 1230 AM CDT
* AT 934 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. MORE THAN THREE INCHES OF RAIN
HAS ALREADY FALLEN AS ESTIMATED BY DOPPLER RADAR. FLASH FLOODING
IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BIG BOW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
&&
LAT...LON 3757 10153 3748 10153 3743 10174 3748 10185
$$
RUSSELL1 follow-up statement
552 WGUS73 KDDC 200440 FFSDDC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 1140 PM CDT SUN JUL 19 2015 KSC187-200450- /O.CAN.KDDC.FF.W.0017.000000T0000Z-150720T0530Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ STANTON KS- 1140 PM CDT SUN JUL 19 2015 ...THE FLASH FLOOD WARNING FOR SOUTHEASTERN STANTON COUNTY IS CANCELLED... THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE A THREAT. LAT...LON 3757 10153 3748 10153 3743 10174 3748 10185 $$ RUSSELL
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this flash flood warning went out at Jul 19, 6:51 PM CDT, 2 hours 44 minutes earlier.
Area forecast discussion, Jul 19, 6:51 PM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 651 PM CDT SUN JUL 19 2015 ...UPDATED AVIATION SECTION... .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 333 PM CDT SUN JUL 19 2015 A SHORTWAVE TROUGH WAS TRAVERSING THE CENTRAL HIGH PLAINS THIS AFTERNOON. A NEARLY STATIONARY FRONT WAS SITUATED ACROSS WESTERN KANSAS, WITH RICH LOW LEVEL MOISTURE IN PLACE, PARTICULARLY TO THE NORTH OF THE FRONT FROM HAYS TO SCOTT CITY. A SURFACE TROUGH WAS LOCATED ALONG THE OKLAHOMA BORDER THAT SEPARATED SOUTH WINDS AND WARMER TEMPERATURES FROM SOUTHEAST WINDS AND SLIGHT COOLER TEMPERATURES AS A RESULT OF UPSLOPE FLOW. THUNDERSTORMS COULD DEVELOP NEAR NEAR THE SURFACE TROUGH IN THE OKLAHOMA PANHANDLE AND PROPAGATE TO THE EAST OR NORTHEAST PER HRRR. OTHER MUCH LARGER BATCHES OF THUNDERSTORMS ARE EXPECTED TO DEVELOP ON THE MAJOR TERRAIN FEATURES OF EASTERN COLORADO INCLUDING THE PALMER DIVIDE AND RATON MESA, AND THEN PROGRESS INTO WESTERN KANSAS THIS EVENING AND TONIGHT. GIVEN THAT VERY HIGH DEWPOINTS FROM 68-74F WERE IN PLACE ALONG THE INTERSTATE 70 CORRIDOR(AFTER CORRECTING FOR THE CONTINUING SUSPICIOUS DATA FROM KHYS), THESE STORMS WILL REMAIN STRONG AND PRODUCE VERY HEAVY RAINFALL. THEREFORE, A FLASH FLOOD WATCH WAS ISSUED FOR ELLIS AND TREGO COUNTIES WHERE 3 TO 4 INCHES OF RAIN HAD FALLEN OVER THE PAST SEVERAL DAYS. ON SUNDAY, THE EFFECTIVE FRONTAL BOUNDARY WILL HAVE PUSHED INTO NORTHERN OKLAHOMA, WITH CONTINUED HUMID CONDITIONS ACROSS WESTERN KANSAS. THE BEST CHANCE OF THUNDERSTORMS WILL BE ALONG THE OKLAHOMA STATE LINE. HIGHS SHOULD BE ONLY IN THE 80S TO MID 90S. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 333 PM CDT SUN JUL 19 2015 THUNDERSTORM CHANCES ARE HIGH MONDAY NIGHT THROUGH WEDNESDAY AS UPPER LEVEL DISTURBANCES CONTINUE TO PROGRESS ACROSS THE PLAINS ON THE NORTHERN PERIPHERY OF THE UPPER LEVEL RIDGING. IN ADDITION, LOW LEVEL MOISTURE WILL BE RICH ON THE COOL SIDE OF THE SURFACE FRONT. LOCALLY HEAVY RAIN IS POSSIBLE, WITH THE BEST CHANCES BEING IN THE EVENING, OVERNIGHT AND EARLY MORNING PER CLIMATOLOGY. THE CLOUDS AND CONVECTIVE OUTFLOW WILL KEEP HIGH TEMPERATURES FROM RISING MUCH ABOVE THE 80S TUESDAY AND WEDNESDAY. UPPER LEVEL RIDGING WILL DEVELOP ACROSS THE CENTRAL HIGH PLAINS BY LATE THIS WEEK AND PERSIST INTO EARLY NEXT WEEK. HIGH TEMPERATURES WILL WARM INTO THE 90S AGAIN BY THURSDAY AND FRIDAY AND THEN COME CLOSE TO 100F BY THE WEEKEND. THUNDERSTORM CHANCES WILL DIMINISH AS WELL, WITH ONLY ISOLATED ACTIVITY EXPECTED. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING) ISSUED AT 646 PM CDT SUN JUL 19 2015 EASTERLY WINDS ARE EXPECTED OVER THE NEXT COUPLE OFF HOURS AS THE TAF SITES REMAIN EAST OF A STALLED OUT FRONT. WINDS BECOME LIGHT AND VARIABLE OVERNIGHT AS THIS FRONT SHIFTS FARTHER EAST. VFR CONDITIONS ARE EXPECTED THROUGH A PART OF THIS EVENING. HOWEVER, SCATTERED THUNDERSTORMS ARE EXPECTED TO MOVE IN AFTER 02-03Z BRINGING MVFR TO IFR CONDITIONS. && .PRELIMINARY POINT TEMPS/POPS... DDC 68 91 68 84 / 40 20 50 50 GCK 67 89 67 84 / 50 20 40 50 EHA 67 89 66 85 / 40 30 40 50 LBL 68 91 68 84 / 30 30 50 50 HYS 68 91 66 84 / 70 50 20 40 P28 73 94 71 87 / 40 30 40 50 && .DDC WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR KSZ030-031. && SHORT TERM...FINCH LONG TERM...FINCH AVIATION...HOVORKA_42
Hazardous weather outlook, Jul 19, 4:17 AM CDT, 17 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 417 AM CDT SUN JUL 19 2015 KSZ030-031-043>046-061>066-074>081-084>090-200930- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 417 AM CDT SUN JUL 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. DISCUSSION...STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS WEST CENTRAL AND PORTIONS OF SOUTHWEST AND CENTRAL KANSAS LATE THIS AFTERNOON AND EVENING. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING QUARTER TO GOLF BALL SIZE HAIL, DAMAGING WINDS IN EXCESS OF 60 MPH, AND LOCALIZED FLOODING. AN ISOLATED TORNADO CANNOT BE RULED OUT. WEATHER HAZARDS EXPECTED... LIMITED TORNADO RISK. ELEVATED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. LIMITED FLOODING RISK. ELEVATED LIGHTNING RISK. ELEVATED EXCESSIVE HEAT RISK. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. DISCUSSION...THUNDERSTORMS WILL BE POSSIBLE EACH DAY THROUGH WEDNESDAY. THE PRIMARY THREAT FOR STORMS MONDAY IS EXPECTED TO BE DAMAGING WINDS AND UP TO QUARTER SIZE HAIL. ALTHOUGH THE POTENTIAL FOR SEVERE WEATHER IS UNCERTAIN TUESDAY AND WEDNESDAY, THE CHANCE FOR HEAVY RAINFALL EXISTS WITH THE STRONGEST STORMS, POTENTIALLY CAUSING LOCALIZED FLOODING. HAZARDS WEATHER RISK... MONDAY... LIMITED SEVERE THUNDERSTORM RISK. ELEVATED EXCESSIVE HEAT RISK. TUESDAY... LIMITED FLOODING RISK. LIMITED SEVERE THUNDERSTORM RISK. LIMITED EXCESSIVE HEAT RISK. WEDNESDAY... LIMITED FLOODING RISK. ELEVATED LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. THURSDAY... ELEVATED EXCESSIVE HEAT RISK. FRIDAY... LIMITED LIGHTNING RISK. ELEVATED EXCESSIVE HEAT RISK. SATURDAY... LIMITED LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO THIS EVENING...MAINLY WEST OF A HAYS TO MEADE LINE. && FOR MORE DETAILS VISIT OUR WEBPAGE HTTP://WEATHER.GOV/DDC/EHWO 32
In the hours before
Local storm report, Jul 19, 8:55 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
855 PM CDT SUN JUL 19 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM TSTM WND GST 19 NNW DEERFIELD 38.23N 101.27W
07/19/2015 E60 MPH KEARNY KS TRAINED SPOTTER
&&
NWS DODGE CITY KS
IRIS SYSTEMLocal storm report, Jul 19, 9:00 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
900 PM CDT SUN JUL 19 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM TORNADO 18 NNW DEERFIELD 38.21N 101.30W
07/19/2015 KEARNY KS TRAINED SPOTTER
BRIEF TORNADO SEEN BY SPOTTER.
&&
NWS DODGE CITY KS
IRIS SYSTEMSpecial weather statement, Jul 19, 9:06 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
906 PM CDT SUN JUL 19 2015
KSZ062-063-074>076-085-200245-
KEARNY KS-GRANT KS-HASKELL KS-STEVENS KS-STANTON KS-FINNEY KS-
906 PM CDT SUN JUL 19 2015
...SIGNIFICANT WEATHER ADVISORY FOR GRANT...NORTHEASTERN STEVENS...
HASKELL...EAST CENTRAL STANTON...SOUTHWESTERN FINNEY...SOUTHWESTERN
GRAY AND SOUTHEASTERN KEARNY COUNTIES UNTIL 945 PM CDT...
AT 906 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES SOUTH OF ULYSSES...MOVING NORTHEAST AT 45 MPH.
DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ULYSSES...LAKIN...SUBLETTE...SATANTA...DEERFIELD...MOSCOW...RYUS...
TICE...CAVE AND HICKOK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3722 10138 3755 10156 3802 10119 3761 10065
3749 10065 3739 10094 3739 10107 3734 10107
TIME...MOT...LOC 0206Z 234DEG 38KT 3744 10138
UMSCHEIDLocal storm report, Jul 19, 9:22 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
922 PM CDT SUN JUL 19 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0916 PM TSTM WND GST 4 SSE BIG BOW 37.51N 101.53W
07/19/2015 E70 MPH STANTON KS PUBLIC
&&
NWS DODGE CITY KS
IRIS SYSTEMLocal storm report, Jul 19, 9:28 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
928 PM CDT SUN JUL 19 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0916 PM TSTM WND GST 5 NW CAVE 37.41N 101.20W
07/19/2015 E70 MPH GRANT KS PUBLIC
&&
NWS DODGE CITY KS
IRIS SYSTEMLocal storm report, Jul 19, 9:33 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DODGE CITY KS
933 PM CDT SUN JUL 19 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0926 PM TSTM WND GST 4 NW PIERCEVILLE 37.93N 100.72W
07/19/2015 M64 MPH FINNEY KS ASOS
&&
NWS DODGE CITY KS
IRIS SYSTEMThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 7:42 PM CDT | Severe Thunderstorm Warning | DDC | Hamilton, Kearny | 34 min |
| Jul 19, 8:19 PM CDT | Special Weather Statement | DDC | Gray, Haskell | 56 min |
| Jul 19, 8:21 PM CDT | Special Weather Statement | DDC | Morton | 39 min |
| Jul 19, 8:26 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Kearny, Scott | 64 min |
| Jul 19, 8:30 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Gray, Haskell | 28 min |
| Jul 19, 8:42 PM CDT | Tornado Warning | DDC | Kearny, Scott | 13 min |
| Jul 19, 8:46 PM CDT | Severe Thunderstorm Warning | DDC | Grant, Morton, Stanton, Stevens | 17 min |
| Jul 19, 9:06 PM CDT | Special Weather Statement | DDC | Grant, Haskell | 39 min |
| Jul 19, 9:12 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Grant, Haskell, Kearny, Seward, Stevens | 48 min |
| Jul 19, 9:15 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Lane, Scott | 60 min |
| Jul 19, 9:34 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Ford, Gray, Hodgeman | 41 min |
| Jul 19, 9:39 PM CDT | Special Weather Statement | DDC | Meade, Seward | 51 min |
| Jul 19, 9:59 PM CDT | Severe Thunderstorm Warning | DDC | Lane, Ness, Trego | 61 min |
| Jul 19, 10:14 PM CDT | Severe Thunderstorm Warning | DDC | Ford, Hodgeman | 61 min |
| Jul 19, 10:42 PM CDT | Special Weather Statement | DDC | Edwards, Ellis, Kiowa, Pawnee, Rush | 48 min |
Nearby
Flash Flood Warnings in Kansas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.